MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-352
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
The customer reported that the spigot of the exeter hip would not fit onto the exeter introducer.The surgeon removed the plastic part and proceeded to introduce the exeter stem by hand.There was no delay to surgery but it did mean that the standard instrumentation could not be used.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving an exeter stem spigot protector was reported.The event was not confirmed.Device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.A review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review confirmed that there have been no other similar events for the reported lot.It was reported that during surgery, the spigot of the exeter hip would not fit onto the exeter introducer.The surgeon removed the plastic part and proceeded to introduce the exeter stem by hand.There was no delay to surgery but it did mean that the standard instrumentation could not be used.The event could not be confirmed nor the root cause determined since the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, images of the reported issue, pre- and post-op xrays, operative reports, & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6996187
Report Number0002249697-2017-03177
Device Sequence Number11014421
Product Code LPH
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number0580-1-352
Device Lot NumberG7103524A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;